Supermodularity and risk aversion

Quiggin, John and Chambers, Robert G. (2006) Supermodularity and risk aversion. Mathematical Social Sciences, 52 1: 1-14. doi:10.1016/j.mathsocsci.2006.05.002

Attached Files (Some files may be inaccessible until you login with your UQ eSpace credentials)
Name Description MIMEType Size Downloads

Author Quiggin, John
Chambers, Robert G.
Title Supermodularity and risk aversion
Journal name Mathematical Social Sciences   Check publisher's open access policy
ISSN 0165-4896
Publication date 2006-06-01
Sub-type Article (original research)
DOI 10.1016/j.mathsocsci.2006.05.002
Volume 52
Issue 1
Start page 1
End page 14
Total pages 14
Editor J.F. Laslier
Place of publication Netherlands
Publisher Elsevier
Language eng
Subject C1
340103 Mathematical Economics
720404 Productivity
Abstract In this paper, we consider the relationship between supermodularity and risk aversion. We show that supermodularity of the certainty equivalent implies that the certainty equivalent of any random variable is less than its mean. We also derive conditions under which supermodularity of the certainty equivalent is equivalent to aversion to mean-preserving spreads in the sense of Rothschild and Stiglitz. (c) 2006 Elsevier B.V. All rights reserved.
Keyword Mathematics, Interdisciplinary Applications
Social Sciences, Mathematical Methods
Risk Aversion
Schur Concavity
Q-Index Code C1
Q-Index Status Provisional Code
Institutional Status UQ

Document type: Journal Article
Sub-type: Article (original research)
Collections: Excellence in Research Australia (ERA) - Collection
2007 Higher Education Research Data Collection
School of Economics Publications
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 1 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 1 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Wed, 15 Aug 2007, 21:01:00 EST